Alert archive / Missouri / Flash Flood Warnings in 2025

Flash Flood Warning 44, NWS Springfield, MO

June 28, 2025Texas County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 28, 2025, 1:28 PM CDT for Texas County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2025, 1:28 PM CDT (18:28 UTC)
Expired
Jun 28, 2025, 7:30 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

County Texas County, MO

The radar

The Springfield radar (KSGF), 123 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1528 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1528 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

120 
WGUS53 KSGF 281828
FFWSGF
MOC215-290030-
/O.NEW.KSGF.FF.W.0044.250628T1828Z-250629T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
128 PM CDT Sat Jun 28 2025

The National Weather Service in Springfield has issued a

* Flash Flood Warning for...
  Southwestern Texas County in south central Missouri...

* Until 730 PM CDT Saturday.

* At 128 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 0.5 to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Cabool, Elk Creek, Simmons, Solo, Clear Springs and Bendavis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

&&

LAT...LON 3731 9199 3706 9177 3706 9208 3732 9225

FLASH FLOOD...RADAR INDICATED

$$

KP
1 follow-up statement
238 
WGUS73 KSGF 290022
FFSSGF

Flash Flood Statement
National Weather Service Springfield MO
722 PM CDT Sat Jun 28 2025

MOC215-290032-
/O.EXP.KSGF.FF.W.0044.000000T0000Z-250629T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Texas MO-
722 PM CDT Sat Jun 28 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 730 PM CDT THIS EVENING FOR 
SOUTHWESTERN TEXAS COUNTY...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 3731 9199 3706 9177 3706 9208 3732 9225

$$

JSS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 11:51 AM CDT, 1 hour 37 minutes earlier. Its key messages:

  • Showers and thunderstorms likely again today (50-75% chances), decreasing by sunset. Rain rates of 1-3 in/hr, isolated flooding, and a strong downburst or two will be possible in the strongest cells. Additional morning and afternoon storms Sunday.
  • Greatest coverage for showers and thunderstorms will occur Sunday night and Monday with a frontal passage (50-75% chances). There is a Marginal (1 of 5) Risk for some of these storms to become severe.
  • Some mild heat relief during the middle of next week following the frontal passage. 15-30% chances for isolated showers and thunderstorms will exist in southern Missouri near the front.
Area forecast discussion, Jun 28, 11:51 AM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1151 AM CDT Sat Jun 28 2025

.KEY MESSAGES...

- Showers and thunderstorms likely again today (50-75% chances),
  decreasing by sunset. Rain rates of 1-3 in/hr, isolated
  flooding, and a strong downburst or two will be possible in
  the strongest cells. Additional morning and afternoon storms
  Sunday.

- Greatest coverage for showers and thunderstorms will occur
  Sunday night and Monday with a frontal passage (50-75%
  chances). There is a Marginal (1 of 5) Risk for some of these
  storms to become severe.

- Some mild heat relief during the middle of next week following
  the frontal passage. 15-30% chances for isolated showers and
  thunderstorms will exist in southern Missouri near the front.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 345 AM CDT Sat Jun 28 2025

Rainfall from yesterday has cooled temperatures into the lower
70s tonight, while keeping dewpoints also in the lower 70s.
Despite cloud cover aloft, weak winds and saturated grounds may
produce some patchy light fog across the area tonight. Some fog
has already been reported in river valleys out near West Plains.

Current RAP analysis depicts weak flow aloft over much of the
CONUS, save for across the very northern portions of the
northern states. Water vapor imagery depicts subtle and weak
circulations and shortwaves across the CONUS. Despite the weak
flow, the nocturnal low-level jet is still kicking at 20-30 kts
across the Plains. The pairing of a very subtle and weak
shortwave and weak warm air advection along the nose of a 20-25
kt LLJ will be the main driver for today's chances of showers
and thunderstorms.

Efficient showers and thunderstorms likely again today:

Radar imagery already depicts shower and thunderstorm development
in NE Oklahoma within the region of lift provided by the
shortwave and LLJ. These should continue to develop and lift
into our region through the morning much like yesterday. For
yesterday's storms, CAMs like the HRRR and FVR failed to develop
storms until the afternoon, whereas other CAMs like the
ARW/NSSL/NAMNest developed widespread showers and thunderstorms
in the morning, which is what occurred. The same scenarios are
being output by the same models for storms today. With the same
weather pattern in place, all the chips are going in for the
ARW/NSSL/NAMNest models for scattered to numerous showers and
thunderstorms developing across the region this morning,
progressing east through the area during the afternoon, and
dissipating by sunset (50-75% chances). Oh, and also because
the synoptics support this scenario based on weak lift from the
shortwave and LLJ.

Much like yesterday, PWATs of 1.75-2.0" will continue to be in
place across the region. This, along with weak flow and slow
storm motions, will once again bring the potential for 1-3 in/hr
rain rates and precip-loaded downbursts of up to 40 mph within
the stronger storms. This could lead to isolated instances of
flooding. All three of these hazards were observed yesterday,
therefore it wouldn't be farfetched for these hazards to be seen
again in isolated places today.

The rain and clouds should also keep temperatures lower today in
the lower to middle 80s, providing some heat relief. It will
still be humid, though!

Additional 30-70% chances for rain late tonight:

A lull in precipitation is then expected after sunset as diurnal
heating ceases. Then, later tonight, short-term models depict
more broad 850 mb warm air advection ahead of a 20-25 kt low-
level jet and a more distinct, but still weak, mid-level
shortwave. This will once again bring 30-70% chances for
scattered to numerous showers and thunderstorms late tonight
into Sunday morning. The better coverage for this round will be
toward central MO where the nose of the low-level jet will be
set up.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 345 AM CDT Sat Jun 28 2025

It remains to be seen how stabilized morning storms will make
the atmosphere for the afternoon Sunday. Models are quite spread
with the RAP producing extreme MUCAPE upwards of 4000 J/kg
while, interestingly, the HRRR keeps things more tame in the
1000-2000 J/kg range with some weak CIN. If enough
destabilization can be acquired by Sunday afternoon, RAP
soundings suggest pulse thunderstorms will be possible--via the
Ozarks Pulse Thunderstorm Index. HREF mean also brings 20 kts of
deep-layer shear into the region. This would bring the
potential for continued brief heavy downpours and downburst
winds up to 40-60 mph. Indeed, a Marginal (1 of 5) Risk for
isolated severe thunderstorms is in place for Sunday.

Greater coverage of storms Sunday night into Monday with front:

The greater risk for the Marginal Severe Outlook, however, is
for late Sunday night, although there is lower confidence in the
evolution of the risk. Early mid-range CAMs are suggesting that
thunderstorms expected to develop ahead of a cold front across
NE/IA will conglomerate into an MCS and dive southward,
potentially reaching into southwest Missouri. Though shear will
be weaker in our area (around 20 kts), an organized MCS would
still be able to produce damaging winds up to 60 mph and
quarter-sized hail, given enough instability.

Another round of greater storm coverage is expected as the cold
front and more potent trough axis progresses through the region
Monday afternoon (50-75% chances). The greater forcing through
the moist and unstable airmass that has plagued our region
should promote greater coverage of showers and storms. Given the
stronger forcing for summertime, unstable air, and SREF mean
deep-layer shear in the 15-20 kt range, some isolated severe
multicell clusters are possible. The greatest risk will be
confined to our central MO counties, closer to the greater
upper-level flow of the trough. A Marginal (1 of 5) Risk for
severe thunderstorms exists in this region.

Of additional note, isolated flooding will also be possible with
any storms through Monday. WPC has us in a Marginal (1 of 4)
Risk for excessive rainfall for each day, and a weak QPF
footprint is showing up on the Extreme Forecast Index for the
Ozarks each day.

Mild heat relief behind the front with highs in the mid-80s:

After the front passes, we will see ever so slightly "cooler"
temperatures with highs in the middle 80s Tuesday, Wednesday,
and Thursday. The real kicker is that NBM dewpoints are
forecast to drop into the 60s, keeping Heat Index values below
90 F, and low temperatures in the middle 60s for this period.

However, heat is expected to build back into the region as
ridging is progged to return into next weekend. The NBM
forecast highs rise back into the upper 80s and lower 90s next
weekend, with dewpoints trudging back up near 70 F.

Daily 15-30% shower and thunderstorm chances next week:

Showers and thunderstorms are expected to occur daily along the
cold front, which is progged to stall south of our area.
Depending on the exact position of the boundary, some showers
and thunderstorms will be possible across southern Missouri each
day (15-30% chances). These would be back to the pop-up garden
variety isolated showers and thunderstorms.

&&

.AVIATION /12Z TAFS THROUGH 12Z SUNDAY/...
Issued at 1150 AM CDT Sat Jun 28 2025

An area of showers and scattered thunderstorms are currently
across southern Missouri late this morning. This activity will
continue to slowly move east across the area this afternoon into
early this evening. This activity should then overall dissipate
around sunset. The better coverage in storms may remain just
east of the TAF sites but some embedded thunderstorms within
the showers will remain possible. Later tonight into Sunday
additional bands of showers and thunderstorms are expected to
develop and move south through the area. MVFR to brief IFR
conditions will be possible with the storms today and again
tonight into Sunday morning.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Price
LONG TERM...Price
AVIATION...Wise
Hazardous weather outlook, Jun 28, 5:04 AM CDT, 8 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
504 AM CDT Sat Jun 28 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291015-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
504 AM CDT Sat Jun 28 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Elevated lightning risk.
  Limited excessive rainfall risk

DISCUSSION...

50 to 75 percent chances for showers and thunderstorms are
possible today. Heavy downpours leading to isolated flooding,
lightning, and wind gusts up to 40 mph will all be possible
hazards, especially during the afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Heat index values in the middle to upper 90s are possible
Sunday and Monday.

Thunderstorm chances are between 30 and 70 percent Sunday and
Monday, then decreasing to daily chances of 15 to 30 percent
through Thursday.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Price

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 6:41 PM CDTFlood WatchSGFCamden, Dent, Douglas, Howell, Laclede, Maries and 8 more18 hr

Nearby

Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.